MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 10MM8CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 10MM8CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4401008X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.Four pictures were received for picture analysis.Per visual analysis of the attached pictures, a powerflex pro 10mm8cm 135 label and unit was observed.No anomalies were observed on the actual unit.This device is available for analysis but the device has not yet been returned.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During the purging of a 10mm x 8cm 135 powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter on the table, it was observed that a jet of water came out of the shaft of the balloon.Therefore, it was not used in the patient and a new powerflex balloon (unknown) was used.There was no reported patient injury.The device was stored as per the instructions for use (ifu) and was open in a sterile field.The intended procedure was a biliary angioplasty.The lesion was not calcified.There vessel was slightly tortuous.The percentage of stenosis was mild.The device was not used for a chronic total occlusion (total occlusion >3 months).There was no difficulty removing the product from the hoop, the protective balloon cover, or the stylet or any of the sterile packaging components.The balloon catheter did not kink while being used.The device will be returned for evaluation.Photographs were provided and available for review.
 
Additional Manufacturer Narrative
Complaint conclusion: during the purging of a 10mm x 8cm 135 powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter on the table, it was observed that a jet of water came out of the shaft of the balloon.Therefore, it was not used in the patient and a new powerflex balloon (unknown) was used.There was no reported patient injury.The device was stored as per the instructions for use (ifu) and was open in a sterile field.The intended procedure was a biliary angioplasty.The lesion was not calcified.There vessel was slightly tortuous.The percentage of stenosis was mild.The device was not used for a chronic total occlusion (total occlusion >3 months).There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet, or any of the sterile packaging components.The balloon catheter did not kink while being used.The product was not returned for analysis, only four pictures were provided for picture analysis.Per visual analysis of the attached pictures, a powerflex pro 10mm x 8cm 135 label and unit was observed.No anomalies were observed on the actual unit.A product history record (phr) review of lot 82184823 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿body/shaft leakage - during prep¿ was not confirmed as the device was not returned for analysis, only a picture review was provided.The exact cause of the event cannot be determined.Review of the images does not reveal any anomalies on the shaft.The picture quality is not clear and without the physical return of the product it is difficult to draw a clinical conclusion between the device and the event reported.It is likely procedural factors or handling of the product may have contributed to the reported event.According to the safety information in the instructions for use, ¿flush the ¿thru¿ lumen with sterile heparinized saline or a similar isotonic solution.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 10MM8CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key12728216
Report Number9616099-2021-05029
Device Sequence Number1558572
Product Code LIT
UDI-Device Identifier20705032060100
UDI-Public(01)20705032060100(17)221231(10)82184823
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number4401008X
Device Catalogue Number4401008X
Device Lot Number82184823
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/07/2021
Supplement Date Received by Manufacturer11/17/2021
Initial Report FDA Received Date11/01/2021
Supplement Report FDA Received Date11/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown